Hail, Barton
- When
- February 4, 1:05 AM CST
- Where
- Barton County, Liberal
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.567, -94.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 3, 11:04 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1104 PM CST FRI FEB 3 2006 .DISCUSSION... A COLDER AIRMASS MORE INDICATIVE OF EARLY FEBRUARY WAS POISED TO SPREAD INTO THE AREA. A SECONDARY COLD FRONT HAD PUSHED ACROSS THE MISSOURI OZARKS WITH A WIND SHIFT TO THE NORTHWEST IN ITS WAKE. STRATUS FOLLOWING THE FRONTAL PASSAGE HAD SPREAD AS FAR SOUTH AS CENTRAL MISSOURI DURING THE AFTERNOON. A CIRRUS SHIELD ASSOCIATED WITH A SOUTHERN STREAM STORM SYSTEM COVERED THE EASTERN OZARKS. REGIONAL PROFILERS SHOW THAT 925-850 MB WINDS HAD VEERED TO THE NORTHWEST DEPICTING THE ONSET OF LOW LEVEL COLD AIR ADVECTION. SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... COLDER AIR WILL CONTINUE TO ADVECT INTO THE AREA TONIGHT AS SURFACE HIGH PRESSURE BUILDS DOWN THE PLAINS AND SURFACE LOW PRESSURE DEEPENS OVER THE SOUTHERN APPALACHIANS. THE NORTHWESTERLY FLOW WILL CONTINUE SATURDAY WITH HIGH TEMPERATURES MORE TYPICAL OF EARLY FEBRUARY. THE NEXT SYSTEM OF INTEREST NOW LOCATED OFF OF THE PACIFIC NORTHWEST COAST WILL RIDE OVER THE WESTERN RIDGE AND INTO THE CENTRAL U.S. SUNDAY. MODELS HAVE DIFFERED ON THE TRACK AND STRENGTH OF THIS SYSTEM BUT THE GFS IS PREFERRED SINCE OTHER MEDIUM RANGE MODELS HAVE SIMILAR SOLUTIONS AND THE 18Z NAM IS ALSO TRENDING SIMILARLY. THE SHORTWAVE IS PROGGED TO SLIDE ACROSS THE REGION LATE SUNDAY WITH A DEVELOPING SURFACE LOW TRACKING ACROSS ARKANSAS. WARM AIR ADVECTION AND ISENTROPIC ASCENT WILL DEVELOP NORTH OF THE LOW TRACK ACROSS SOUTHERN MISSOURI BY SUNDAY EVENING. MOISTURE AVAILABILITY WILL BE OF CONCERN GIVEN THE DRY AIRMASS THAT WILL BE INITIALLY IN PLACE AND ONLY MODEST MOISTURE RETURN FROM THE GULF. THE LOWER ATMOSPHERIC COLUMN WILL SATURATE TOP DOWN WHICH ALSO DELAY THE ONSET OF ANY PRECIPITATION. WITH THE UNCERTAINTY OF THE TRACK AND STRENGTH OF THIS SYSTEM AND QUESTIONABLE MOISTURE RETURN...I WILL MAINTAIN A CHANCE OF PRECIPITATION SUNDAY NIGHT. PROGGED THERMAL PROFILES SUGGEST THE PRECIPITATION WILL BE MAINLY SNOW BUT THIS WILL BE DEPENDENT ON THE EVOLUTION OF THE SYSTEM. ULTIMATELY THERE IS SOME POSSIBILITY OF A LIGHT ACCUMULATING SNOWFALL SUNDAY NIGHT. FOSTER LONG TERM (MONDAY THROUGH FRIDAY)... FOR THE MONDAY THROUGH FRIDAY PERIOD NORTHWEST FLOW CONTINUES ALLOWING CANADIAN AIR TO MOVE INTO THE MISSISSIPPI VALLEY. THIS WILL KEEP THE REGION IN A MORE SEASONABLE PATTERN WITH TEMPERATURE NEAR NORMAL FOR EARLY FEBRUARY. A DECENT 500MB SHORT WAVE WILL SLIDE INTO THE CENTRAL U.S. ON WEDNESDAY WHICH MAY BRING SOME MOISTURE INTO THE OZARKS. HOWEVER...WILL LOOK AT A FEW MORE MODEL RUNS BEFORE ADDING ANY PRECIPITATION CHANCES A THIS TIME AS ASSOCIATED MOISTURE WITH THE SYSTEM LOOKS RATHER LIMITED. AFTER WEDNESDAY...A PERSISTENT UPPER LEVEL LOW WILL REMAIN PARKED OVER QUEBEC AND ONTARIO TERRITORIES THROUGH THE EXTENDED PERIOD. THIS WILL KEEP THE CENTRAL U.S. IN NORTHWEST FLOW WITH NO CHANGE IN SITE FOR THE NEXT TEN DAYS. CLIPPER SYSTEMS WILL THEN RIDE UP AND OVER THE HIGH AMPLITUDE WESTERN RIDGE EVERY ONE TO TWO DAYS. HOWEVER...MOST OF THESE SYSTEMS WILL BE OF PACIFIC ORIGIN AND WILL HAVE LIMITED MOISTURE TO WORK WITH...THUS THE CHANCES FOR PRECIPITATION IN THE LONG RANGE IS VERY UNCERTAIN. HATCH && .AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED FOR BOTH THE SGF/JLN TERMINAL LOCATIONS. LIGHT NORTH-NORTHWEST WINDS OVERNIGHT WILL STRENGTHEN BY MID MORNING AS MIXING COMMENCES. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 849 PM CST FRI FEB 3 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 849 PM CST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 07:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504052.